Hail, Prentiss
- When
- April 22, 2:20 AM CST to 2:25 AM CST
- Where
- Prentiss County, 8 mi E of Booneville
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.650, -88.417
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 22, 1:53 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT FRI APR 22 2005 .DISCUSSION... COLD FRONT CURRENTLY RUNNING FROM JUST NORTHWEST OF ST. LOUIS TO JUST NORTH OF SAN ANGELO TEXAS THIS MORNING. MAIN LINE OF CONVECTION EXTENDS FROM SOUTHERN ILLINOIS THROUGH WESTERN ARKANSAS AND HAS SHOWN A WEAKENING TREND. WOULD NOT BE SURPRISED TO SEE CURRENT SEVERE THUNDERSTORM WATCH CANCELLED BEFORE 11Z EXPIRATION TIME. FRONT WILL CONTINUE TO MOVE EAST TODAY. EXPECT NEW CONVECTION TO FIRE UP LATE THIS MORNING AND THIS AFTERNOON. SPC HAS EASTERN SECTIONS OF THE FORECAST AREA IN A MODERATE RISK SO HAVE PUT SEVERE WORDING IN THOSE AREAS. COLD FRONT SHOULD BE MOSTLY OUT OF THE FORECAST BY 00Z SO FAR EASTERN SECTIONS WILL STILL HAVE A CHANCE OF THUNDERSTORMS AFTER 00Z. MUCH COOLER AIR BEGINS TO MOVE IN BEHIND THE FRONT TONIGHT WITH MOST LOCATIONS SEEING TEMPERATURES BELOW 50 DEGREES BY SATURDAY MORNING. COLD ADVECTION WILL BE CONTINUING THROUGH THE DAY SATURDAY AS TEMPERATURES STRUGGLE TO GET ABOVE 60 DEGREES. BY SUNDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP PRETTY LOW WITH SECTIONS OF NORTHWEST TENNESSEE SEEING READINGS AT OR BELOW FREEZING. A GRADUAL WARMUP WILL BEGIN ON SUNDAY AS TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY MID WEEK. THE NEXT CHANCE OF RAIN WILL START MONDAY NIGHT THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH. BY WEDNESDAY THE FRONT SHOULD BE THROUGH THE FORECAST AREA BUT SHOULD RETURN BACK NORTH BY THURSDAY SO THE RAIN MAY ALSO RETURN. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1224 AM CDT FRI APR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1224 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF NORTHEAST ARKANSAS UNTIL 6 AM CDT. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH A PORTION OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WESTERN TENNESSEE THROUGH DAYBREAK. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE AND A PORTION OF NORTHERN MISSISSIPPI...MAINLY ALONG AND NORTH OF A LINE FROM PINEFLAT TO TUTWILER. THE MAIN THREATS WITH THESE THUNDERSTORMS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON FRIDAY. AN INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN PORTIONS OF THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER FRIDAY MORNING. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI AND EXTREME EASTERN ARKANSAS...MAINLY EAST OF A LINE FROM WEST HELENA ARKANSAS TO OBION TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF THE MODERATE RISK AREA BUT EAST OF A LINE FROM JONESBORO ARKANSAS TO PIGGOTT ARKANSAS. COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH THIS WEEKEND. LOW TEMPERATURES MAY REACH FREEZING ACROSS PORTIONS OF WEST TENNESSEE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING INTO FRIDAY AND FRIDAY EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1102 PM CDT THU APR 21 2005 MOZ113-115-TNZ001-002-019-220502- DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-OBION TN- 1102 PM CDT THU APR 21 2005 SEVERE THUNDERSTORM WATCH NUMBER 180 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... DYER... LAKE... OBION... ARZ008-009-017-018-026-220502- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR- 1102 PM CDT THU APR 21 2005 SEVERE THUNDERSTORM WATCH NUMBER 180 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... GREENE... LAWRENCE... RANDOLPH...
The Columbus AFB radar (KGWX), 84 km away, was scanning. The volume nearest the first event began at 08:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5443795, 5443796.